Hail, Bandera
- When
- September 21, 4:45 PM CST
- Where
- Bandera County, 5.4 mi E of Medina
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.800, -99.160
There were isolated thunderstorms over South Central Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
There were isolated thunderstorms over South Central Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Sep 21, 2:55 PM CST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 355 PM CDT WED SEP 21 2011 .DISCUSSION... ADJUSTED FORECASTS SLIGHTLY THROUGH THIS EVENING TO SHOW ISOLATED SHOWERS AND THUNDERSTORMS FOR THE HILL COUNTRY AND ADJACENT PARTS OF CENTRAL AND SOUTH CENTRAL TEXAS. EXPECT THIS ACTIVITY TO WEAKEN BY LATE IN THE EVENING THROUGH TONIGHT. LIKE YESTERDAY...UNSEASONABLY WARM CONDITIONS ARE CONTINUING THIS AFTERNOON. THE WEAK 500 TO 200 HPA RIDGE THAT WAS OVER SOUTH CENTRAL TEXAS YESTERDAY HAS WEAKENED THIS AFTERNOON...AS THE CENTER OF THE RIDGE HAS MOVED WEST AND SOUTHWEST OF THE REGION. SLIGHTLY LOWER HEIGHTS ALOFT HAVE EVOLVED FROM THIS PROCESS. TO THE NORTH AN AREA OF LOW PRESSURE CONTINUES OVER THE NORTHERN PLAINS TO WEST OF THE GREAT LAKES...WITH A SERIES OF S/W TROFS WEST AND SOUTHWEST OF THIS LOW. THE FIRST ONE THIS AFTERNOON IS FORECAST TO MOVE TO THE SOUTHERN ROCKIES. THIS IS CAUSING MARGINALLY UNSTABLE CONDITIONS THIS AFTERNOON OVER THE WEST TO NORTHWEST PART OF SOUTH CENTRAL TEXAS...WHERE ISOLATED SHOWERS OR THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING. ON THURSDAY...THE STORM TRACK TO THE NORTH IS FORECAST TO MIGRATE FURTHER SOUTH...AS THE AREA OF LOW PRESSURE OVER THE NORTHERN PLAINS AMPLIFIES TO A LARGER SCALE 700 TO 300 HPA TROF WEDNESDAY NIGHT THRU THURSDAY NIGHT ACROSS THE MID MISSISSIPPI VALLEY. THIS WILL MOVE ANOTHER COLD FRONT ACROSS SOUTH CENTRAL TEXAS LATE THURSDAY AFTERNOON TO THURSDAY NIGHT. THE COLD FRONT WILL BE OVER THE NORTHERN HILL COUNTRY IN THE LATE AFTERNOON TO EARLY EVENING ON THURSDAY...AND THEN MOVE ACROSS THE REST OF SOUTH CENTRAL TEXAS THURSDAY NIGHT. ENOUGH INSTABILITY IS POSSIBLE WITH THIS WEATHER SYSTEM TO CONTINUE THE MENTION OF POSSIBLE SCATTERED SHOWERS THURSDAY NIGHT. AS THE COLD FRONT AND ITS ASSOCIATED WEATHER DISTURBANCE ALOFT MOVE EAST AND SOUTHEAST OF SOUTH CENTRAL TEXAS FRIDAY...MORE STABLE CONDITIONS AND DRIER WEATHER WILL COME ACROSS SOUTH CENTRAL TEXAS FROM THE WEST AND NORTHWEST ON FRIDAY THROUGH FRIDAY NIGHT. WILL SHOW DRIER WEATHER IN WAKE OF THE COLD FRONT ON FRIDAY...IN A SIMILAR WAY AS THE WEATHER PATTERNS WERE ON MONDAY AND MONDAY NIGHT OF THIS WEEK. FALL WILL OFFICIALLY BEGIN ON FRIDAY... SEP 23RD THIS YEAR AT 405 AM CDT. ON FRIDAY...NORTH TO NORTHEAST WINDS AT 5 TO 15 MPH AND DRY CONDITIONS WILL PREVAIL...WITH THE WINDS BECOMING LIGHT IN THE MID AFTERNOON TO THE EVENING HOURS ON FRIDAY. THIS COMING WEEKEND STILL SHOWS DRY WEATHER CONTINUING...WITH WARM AFTERNOON HIGHS FOR AN EARLY FALL/LATE SEPTEMBER SETTING. THE WARMER THAN USUAL DAYS THIS WEEKEND WILL CONTINUE ON MONDAY AND TUESDAY OF NEXT WEEK. SOUTH AND SOUTHEAST WINDS WILL SLOWLY PICKUP ON MONDAY AFTERNOON AND CONTINUE TUESDAY AND WEDNESDAY OF NEXT WEEK. THIS WILL BRING HIGHER HUMIDITY AND MORE CLOUDS TO SOUTH CENTRAL TEXAS TUESDAY THROUGH WEDNESDAY OF NEXT WEEK...AS THE RIDGE OVER THE AREA WEAKENS IN THE EARLY TO MID PART OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 95 66 88 67 / 10 20 20 10 - AUSTIN BERGSTROM INTL AIRPORT 65 94 65 88 62 / 10 10 20 10 - NEW BRAUNFELS MUNI AIRPORT 68 95 66 89 65 / 10 10 20 10 - BURNET MUNI AIRPORT 68 90 62 87 64 / 20 30 30 10 - DEL RIO INTL AIRPORT 70 94 69 90 68 / 20 10 20 10 - GEORGETOWN MUNI AIRPORT 67 93 63 87 64 / 20 20 30 10 - HONDO MUNI AIRPORT 66 96 66 90 65 / 20 10 20 10 - SAN MARCOS MUNI AIRPORT 68 94 66 88 65 / 10 10 20 10 - LA GRANGE - FAYETTE REGIONAL 69 94 67 88 66 / 10 10 20 20 - SAN ANTONIO INTL AIRPORT 70 94 68 89 68 / 20 10 20 10 - STINSON MUNI AIRPORT 71 96 68 89 66 / 10 10 20 10 - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...05 SYNOPTIC/GRIDS...08 PUBLIC SERVICE/DATA COLLECTION...31
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 500 AM CDT WED SEP 21 2011 TXZ171>173-183>194-202>209-217>225-228-221000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 500 AM CDT WED SEP 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 459 PM CDT WED SEP 21 2011 TXZ184>186-212230- EDWARDS-KERR-REAL- 459 PM CDT WED SEP 21 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN REAL...WESTERN KERR AND EXTREME EASTERN EDWARDS COUNTIES UNTIL 530 PM CDT... AT 456 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES WEST OF KERR WILDLIFE MANAGEMENT AREA... OR 25 MILES NORTH OF LEAKEY...MOVING SOUTH AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND GUSTY WINDS. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EXTREME NORTHEASTERN REAL AND WESTERN KERR COUNTIES. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 524 PM CDT WED SEP 21 2011 TXZ186-187-212300- BANDERA-KERR- 524 PM CDT WED SEP 21 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BANDERA AND SOUTHERN KERR COUNTIES UNTIL 600 PM CDT... AT 522 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES NORTH OF MEDINA...MOVING NORTHWEST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING AND GUSTY WINDS. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EXTREME NORTHERN BANDERA AND SOUTHERN KERR COUNTIES. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 529 PM CDT WED SEP 21 2011 TXZ184>186-212300- EDWARDS-KERR-REAL- 529 PM CDT WED SEP 21 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN REAL...WESTERN KERR AND EXTREME EASTERN EDWARDS COUNTIES UNTIL 600 PM CDT... AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 14 MILES WEST OF KERR WILDLIFE MANAGEMENT AREA... OR 22 MILES NORTH OF LEAKEY...MOVING SOUTHWEST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING...BRIEF HEAVY RAINS AND GUSTY WINDS. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PRADE RANCH... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
The Austin/San Antonio radar (KEWX), 110 km away, was scanning. The volume nearest the first event began at 22:43 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 349872.